Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 4, 2008, 2:42 PM MDT. It took effect at Apr 5, 2008, 12:00 AM MDT. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 2:42 PM MDT (20:42 UTC)
- In effect from
- Apr 5, 2008, 12:00 AM MDT
- Expired
- Apr 5, 2008, 1:56 AM MDT
- In force
- 116 min
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS75 KPIH 050756 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 AM MDT SAT APR 5 2008 IDZ017-020-021-050900- /O.CAN.KPIH.WI.Y.0010.000000T0000Z-080405T1800Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 156 AM MDT SAT APR 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. WINDS HAVE NOT PICKED UP ACROSS THE MAGIC VALLEY OR SNAKE RIVER PLAIN AND EXPECT THEM TO INCREASE TO 15 TO 25 MPH WITH GUSTS OCCASIONALLY TO 35 MPH THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:32 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 4, 2:32 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT FRI APR 4 2008 .SHORT TERM...SURFACE COLD FRONT IS MOVING THROUGH CENTRAL OREGON PRESENTLY AND STILL ON TRACK TO REACH SUN VALLEY BY 03Z THEN POCATELLO BY 06Z THIS EVENING. MODEL GUIDANCE FOR SURFACE WINDS TONIGHT IS JUST SHORT OF ADVISORY LEVEL. THE STRENGTH OF THE COLD AIR ADVECTION AND SURFACE PRESSURE GRADIENT HOWEVER FAVORS ISSUING AN ADVISORY FOR THE EASTERN MAGIC VALLEY AND UPPER AND LOWER SNAKE PLAIN TONIGHT FROM MIDNIGHT THROUGH NOON SATURDAY. THE NAM12 SHOWS SUBSTANTIAL INSTABILITY...ENOUGH TO SUPPORT THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. HOWEVER THE NAM12 MODEL SOUNDINGS ARE SEVERAL DEGREES TOO WARM IN THE LOWER LEVELS CONTRIBUTING TO MUCH OF THE INSTABILITY. GFS MODEL SOUNDINGS ARE PREFERRED AND WILL LEAVE OUT MENTION OF THUNDERSTORMS THIS EVENING. SNOW AMOUNTS ALSO ARE A COMPROMISE. THE NAM12 HAS MOVED TOWARDS THE LOWER GFS QPF AMOUNTS. ADJUSTING FOR HIGHER SNOW TO LIQUID RATIOS IN POST FRONTAL COLD AIR TONIGHT HAVE SETTLED ON 2 TO 4 INCHES ON THE WEST SIDE OF THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS ABOVE 6500 FEET THROUGH SATURDAY AFTERNOON. A SECOND VERY LOW AMPLITUDE DISTURBANCE FOLLOWS QUICKLY ON THE HEALS OF THE FIRST SUNDAY NIGHT AND MONDAY. LITTLE MOUNTAIN SNOW ACCUMULATION IS EXPECTED. WINDS ARE ALSO MINIMAL AS THE JET WILL BE WELL TO THE SOUTH. RS .LONG TERM...MONDAY THROUGH FRIDAY NIGHT. NO SIGNIFICANT CHANGES FROM EXTENDED PERIOD DISCUSSIONS OF PAST FEW DAYS AS MODELS CONTINUE TO SHOW PROGRESSIVE PATTERN SETTING UP FOR PACNW AND GREAT BASIN EARLY NEXT WEEK. SOME OF THIS APTTERN CHANGE IS TIED TO REPOSITIONING OF THE LONGWAVE TROF AXIS OVER THE ERN ROCKIES AS DEPICTED IN 5-WAVE ANALYSIS OVER PAST FEW DAYS. THIS WILL ALLOW SERIES OF SHORTWAVE TROFS TO TRACK DIRECTLY FROM THE PACNW COAST TO SE IDAHO. FIRST OF THESE WAVES IS EXPECTED MON AND WILL BRING BROAD AREA OF MOSTLY -RA IN THE SNAKE VALLEY AND -SN IN THE HIGHER ELEVS. TRANSIENT RIDGING FOLLOWS ON TUES AND THEN SECOND LARGER UPPER TROF MOVES INTO THE AREA. MODELS STILL STRUGGLING SOMEWHAT ON EVOLUTION OF THIS SECOND SYSTEM. EURO MODEL PAINTS A DEEPER CLOSED LOW OVER NRN NV AND DRIVES IT SOUTH TOWARD THE FOUR CORNERS BY WED NIGHT. GFS PRODUCES A WEAKER CLOSED LOW AND KEEPS MORE OF A VERY BROAD TROF OVER THE ENTIRE GREAT BASIN THAT PERSISTS INTO THUR AFTN. AS A RESULT...GFS SHOWS MORE PRECIP OVER CWA ALTHOUGH TOTAL QPF IS RELATIVELY LIGHT. BOTH MODELS IN BETTER SYNC FOR FRI-SAT WITH PAC UPPER RIDGE AND DRIER CONDITIONS RETURNING TO CWA. NO GOOD NEWS ON SEEING ANY WARMER TEMPS IN THE EXTENDED PERIOD...PROGRESSIVE PATTERN WILL KEEP COOL NPAC AIRMASS OVER THE REGION EACH DAY. THIS WILL HOLD MAX TEMPS ABOUT 10 DEG BELOW SEASONAL AVGS UNTIL AT LEAST FRIDAY. WARANAUSKAS && .AVIATION...WIDESPREAD MID AND HIGH LEVEL CLOUDS COVER SE IDAHO THIS AFTN AS BROAD AREA OF MOISTURE IS PUSHED AHEAD OF COLD FRONT AND UPPER TROF IN WA/OR. CLOSEST PRECIP AS OF 20Z IS NEAR KPDT BUT EXPECT -SHRA TO DEVELOP ACROSS SRN ID AS COLD FRONT GETS CLOSER THIS EVE. MVFR AND SPOTTY IFR CIGS WILL ACCOMPANY THE PRECIP. PRECIP WILL CHANGE TO -SHSN AFTER MIDNIGHT AS FRONT REACHES SE IDAHO WITH FRONTAL PASSAGE FROM KPIH TO KIDA EXPECTED ABOUT 09Z. RESIDUAL -SHSN WILL LINGER ACROSS THE ERN/SRN FOOTHILLS AND MTNS WITH PATCHY MVFR CIGS INTO SAT AFTN. WINDS WILL ALSO BE ON THE INCREASE THROUGH FRI EVE AS PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT...ALREADY SEEING GUSTS OF 25 TO 30 KTS FROM KPIH TO KBYI. WIND ADVISORY FOR WINDS OF 30 TO 35 KTS HAS BEEN ISSUED FOR SAT 06Z TO 18Z FOR SNAKE VALLEY LOCATIONS AS GRADIENT REMAINS TIGHT FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY FOR IDZ017-020-021. &&
Hazardous weather outlook, Apr 4, 6:00 AM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT FRI APR 4 2008 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A PACIFIC SYSTEM AND COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TONIGHT AND MOUNTAIN AREAS MAY SEE ANYWHERE FROM 2 TO 5 INCHES OF SNOW THROUGH SATURDAY. WINDS WILL INCREASE BEHIND THE COLD FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PERIODS OF LIGHT PRECIPITATION MAY OCCUR SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.